Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


ANEMIA
Jan 31, 2005

Hey Dr Bob,

My Physician's Assistant told me that my HIV doc told him that I had anemia caused by my HIV and it was chronic something-or-other. I asked him to explain what this was but he couldn't and suggested I ask you (he knows you!!!). So in one sentence or less can you explain this without getting too complex or technical? And do you think Procrit would be worth a try? I'm a bit concerned about more side effects -- I've got enough already.

Thanks,

Tired guy

Response from Dr. Frascino

Hi Tired Guy,

In "one sentence or less" you want me to explain HIV-related anemia of chronic disease without getting too complex or technical??? Well, just how "complex and technical" do you think I could get in one sentence or less???

Allrighty then, here you go . . .

Chronic HIV infection can cause chronic inflammation in the body that suppresses bone-marrow function, which, in turn, decreases the production of red blood cells and eventually causes anemia!

Procrit (Epoetin alfa), a medication that is easily self-injected once per week just under the skin, has been proven to be highly efficacious and very well tolerated for treatment of HIV-related anemia of chronic disease. Yes, I certainly do think it's worth a try. In fact, I've found it works like a charm and has essentially no side effects or drug-drug interactions.

Good luck!

Dr. Bob


Previous
Depression & HIV
Next
What kind of life?!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement